Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165

 
 

 

A triangulation of $ \mathrm{GL}(n,F)$


Author: Alexandru Tupan
Journal: Represent. Theory 10 (2006), 158-163
MSC (2000): Primary 20G05
DOI: https://doi.org/10.1090/S1088-4165-06-00224-X
Published electronically: March 14, 2006
MathSciNet review: 2219111
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ F$ be a non-Archimedian field. We prove that each open and compact subset of $ \mathrm{GL}_n(F)$ can be decomposed into finitely many open, compact, and self-conjugate subsets. As a corollary, we obtain a short, elementary proof of a well-known theorem of I.M. Gelfand and D.A. Kazhdan.


References [Enhancements On Off] (What's this?)

  • 1. Bernstein, I.N. and Zelevinsky, A.N. Representations of the group $ \mathrm{GL}(n,F)$ where $ F$ is a local non-Archimedian field, Russian Mathematical Surveys 3 (1976), 1-68. MR 0425030 (54:12988)
  • 2. Bump, D. Automorphic forms and representations, Cambridge Studies in Advanced Mathematics, 55, Cambridge University Press, Cambridge, 1997. MR 1431508 (97k:11080)
  • 3. Demazure, M. and Grothendieck, A. Schémas en groupes I. Propriétés générales des schémas en groupes. Séminaire de Géométrie Algébrique du Bois Marie 1962/64 (SGA 3), Springer Lecture Notes, Vol. 151, 1970. MR 0274458 (43:223a)
  • 4. Gelfand, I.M. and Kazhdan, D.A. (1) Representations of the group $ \mathrm{GL}(n,K)$ where $ K$ is a local field, Funkcional Anal. i Prilozen 6 (1972), no 4, 73-74; (2) Representations of the group $ \mathrm{GL}(n,K)$ where $ K$ is a local field, Lie groups and their representations (Proc. Summer School, Bolyai János Math. Soc., Budapest 1971), Halsted, New York (1975), 95-118. MR 0333080 (48:11405); MR 0404534 (53:8334)
  • 5. Rosenlicht, M., A remark on quotient spaces, An. Acad. Brasil, 35 (1963), 487-489. MR 0171782 (30:2009)

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2000): 20G05

Retrieve articles in all journals with MSC (2000): 20G05


Additional Information

Alexandru Tupan
Affiliation: Department of Mathematics, Michigan State University, East Lansing, Michigan 48824
Email: tupan@math.msu.edu

DOI: https://doi.org/10.1090/S1088-4165-06-00224-X
Received by editor(s): December 17, 2003
Received by editor(s) in revised form: February 18, 2006
Published electronically: March 14, 2006
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society